Here it is Memorial Weekend and I want to go to a dance...ha ha.
I went on cymbalta so I could get out of bed after trying celexa to replace the constant sleeping and "lazy state?" of the paxil.
Cymbalta started out good for three days...that's it. The weight gain was not a problem for me becuase I was too tired to bother eating in the past.
I also need to mention that I had ramped up on Lamictal pror to going off cymbalta' The lamictal seems pretty good but now hard to tell.
My job is helping people and right now I can't even help myself. Thought it was just personality problem "not taking care of myself"a nd not chemical problem...I was wrong...I am emotional and it's not my fault!
This is worse then a narcolic and I would not reccoment anyone take it for anything. I was on it for nuropathy. I am drinking a lot of water and I think I will try to walk.
The "hell" of withdrawal WILL end. The "ning-ning's" or brain zaps, are the worst, but I found with drinking a ton of water and walking at least a mile a day I felt, the drug was moving quicker out of my body. Secondly taking OMEGA 3 - from the health food store helped with the moodiness. Third, I told my husband and kids what to expect, i.e. aggressive outbursts, crying, sleeping, eating way too much. This helped them understand what I was going through. As far as work goes, print off a copy of the side effects from withdrawal, tell your doctor to write you a note or excuse to your employer, and if they're at all understanding, depending on your job - lay low for as long as you can. And foremostly whether a reliqious person or not pray to the Almighty to give you strength to get through this. YOU CAN DO IT. God bless and take care, you're not alone.
I feel this med nearly destroyed me, I got to a point where I couldn't function.. I was also taking Topamax at the time.
(i was wrecked after taking the combination for 7/8 months, and have taken 4 months to taper and stop.)
I was a zombie; too much sleeping, couldn't talk properly, couldn't find words, very forgetful (memory screwed), sweating, couldn't exercise (no energy), vision problems, and the worst... I withdrew from society to the point where I stopped leaving the house except for work, bad paranoia (people following me)... etc
I begged my p-doc to get me off or find another combination.. he was concerned about suicide and said lets "up the Topamax dosage".. i never went back to him.
Found new p-doc.. better now.. off Topamax and Cymbalta.
Taking Lamotrigine (generic) and although it has its own "things" its much better. (Bipolar II, Borderline Personality Disorder, Anxiety etc)
take at night.
>If you are currently taking 60, open the Cymbalta capsules and take out a few granules at a time.
I mean 10 granules a week till you get to half.
(its a real irritating thing dividing up the granules but its worth it. Just keep going, it gets easier I promise!)
>Then ask p-doc for prescription for 30's.
Again, take out a few granules (1 or 2 a day) till you get to almost none.
Then stop and if you feel withdrawals (dizzy, tingly, brain zaps).. then take 3/4 granules right there and then and less the next time.
Withdrawals were so bad for me, i took 3/4 months to taper and have now only been free of it for 2 weeks (still have tingling hands and aching muscles, and a few scary brain zaps/swishes).
So.. I went from 60 to nothing in 3/4 months! that is NOT quick.
and anyone who advises reducing the dosage faster is very wrong! the withdrawals are EXTREME!
If you are like me.. Don't go down by half, you will not be able to function.
SO... don't do big drops at a time (ie when I say take out 10 granules a week.. I mean like 1 or 2 less per day).. big jumps are not good.
Initially i tried to go from 60 to 40 in a week and i was a wreck; vertigo (really losing balance! and feeling like I was walking on a boat), aching, flu-like symptoms, vision problems, crazy brain zapping, and ITCHING feet!!! so bad i couldn't sleep, memory completely weird .. etc) there was MUCH MORE i am happy to forget. I don't know how I kept my job!
Note: I take meds for Bipolar II, Borderline Personality Disorder, Anxiety, PTSD, etc.
: I was (until I stopped completely) on C/T for 1 year (It seemed to help for 2/3 months but I was a zombie after 7/8 months).. perhaps if you have been on it for less you could speed up the tapering just a little..
I strongly advise anyone to get off this drug (or not start it).. its not worth it.
My best to all!
Right now I am on my second attempt to wean off. I started about a month ago at 120 mg. I broke open the capsules and took a few beads out a day. Now I am down to 60 mgs. If I start to feel really bad, I stay at the same amout for a few days before removing beads again.
The really bad thing is that Cymbalta (and Lamictal) are used to treat Fibromyalgia pain. (As well as Lupus, Diabetes etc.)It hasn't helped to get back on it.
I am in pain every day. I am worried about my second attempt to wean off. Will I still be able to work? My brother in off it now for almost 3 weeks. He has had one trip to the Er and now is suffering from a swollen tongue, panick attacks, suicidal thoughts, major irritability. He forgets how to wash his hands, how to buckle his seat belt. One day he said he could even smell the water and his shirt. He now has to see a nuerologist because they think he is having mini seizures. He was on Topomax too. He thinks that the Cymbalta blocked the uptake of the Topomax. When he weaned off the Cymbalta he thinks his brain was overloaded with the Topomax. Topomax is an antiseizure drug. Scarey. I am on it too for migraine prevention.
Since all of my Fibro pain, I have had my suicide planned out. My pain is better because of the vicodin, but I still find myself fantizing about it a lot. How to make it look like an accident so my husband can collect insurance. I understand that is a side effect of Cymbalta as well. \
Anyway, If you haven't been on long, GET OFF!!!!!!
Find an alternative med. I have been trying to find a local investigative reporter to look into this. I emailed FOX NEWS. I am trying everything I can think of to get the word out that this drug is hurting people and Eli Lilly needs to take responsibilty. I need all the help I can get. It doesn't help in the long run if we don't all work together to get something done. I don't think Cynbalta should be used for depression for sure, and I sure don't think it is right for drug companies to do their own drug studies. Plus I think it is wrong for them to advertise on TV. That is how I found out about Cymbalta in the first place.
If you can think of anything we can to do to work to get something done, post it!Or email me!
**edited by moderator**emails not alowed**
i was on 30 for a while then they also do a 20mg (although its labelled as 'yentreve' (but it has exactly the same active ingredient which is duloxetine) .. and still had problems coming off that too.. Doctor prescribed me 'prochlorperazine' (search google) to take while i wasnt on it to reduce the symptoms.. and it was a saviour.. i used it 3 times a day for 1-2 weeks and i was fine after.
I hope that helps you guys!
ANYONE who has any success stories I would be greatly appreciative. I have read enough horror stories to know this is the drug from hell and I hope one day a class action law suit does get filed against it. The drug company states weight loss (not weight gain), and kindly omits the toxic withdrawl syptoms. Yet they are so kind to offer a free 14 day 30 mg trial. Just enough to get you hooked so either you HAVE to buy more either way...to stay on it or go off it. %-)
Sorry to hear about the trouble you are all having with this drug. The problem is that everyone reacts differently. Weight gain on this drug is not the norm and many times they are watching you for signs of anorexia. I have to say that no other drug has helped me in the past and I finally feel free from the anxiety and depression that I was feeling in the past…. I am glad that we have a choice to use this product.
Effexor XR to 60 mg of Cymbalta. I feel great and not hungry ! I have decided medication will be a permanent part of my life. I can't be happy and make good choices without. Why fight it??? I am 42 years old with horrible arthritis and had a total hysterectomy. I can finally say I'm happy, joyous and free. I believe by taking the medication as prescribed and keeping your physician informed things will improve. I took Effexor for 4 years and never felt this good. I also tried Topamax and felt like I was on Dopamax !! Made me grouchy and stupid !! Goo :-P :-P :-P :-P 8) d Luck everyone (:
So my doctor recently put me on Lamictal. I took it three days and I've starting having blurry vision and hallucinations. Like right now the icons on the computer are getting smaller then bigger. And ten minuts ago I thought I saw someone behind my neighbors truck!
I hope the hallucinations are being caused by the Lamictal because I'm pretty sure I'm not by-polor and have no idea why the doc put me on the stuff. If I could just sleep at night then the Cymbalta could get me through the day. :-)